Hi I have been in rebif since May…been fine very minimal side effects in the occasional headache but I haven’t had any in relation to the reif for over a month now. However all of a sudden I’ve begun to have site reactions…lumps, nerve pain around injection sites, and difficulty doing injection in tummy (forms a lump almost like the machine sucks my skin into the unit bit). I’ve told my nurse and she is suggesting a move to avonex as this would only be once a week. My concern is I’ve read somewhere this is not as effective as rebif and also as I’ve had very little side effects on rebif I’m worried I may get them on another dmd! I have a young boy so side effects are not something I want to deal with! Please can people advise? Also would changing to a pen style injector make a difference? X
Or even manual although the thought of that makes me shudder x
Hi Lisa I do avonex and don’t get side effects only occasional headaches like you!..my neurologist told me all Dmds have the same results only thing is my leg tends to be a bit sore and stiff sometimes for a couple of days after…good luck in whatever you decide but I’m glad I only have to inject once a week Emma xx
Thanks Emma. I just find I’ve been so good on this that I don’t really want to change but these site reactions are frustrating now x
Hope you are ok.
Do you think perhaps that you are pressing on so hard it’s creating a bit of a vacuum so that when the barrel is pulled back up it is actually pulling your skin back up into the machine a bit?
Hi Lisa don’t think I could do it more than once a week it’s a wee bit sore into a muscle but you do get used to it…I think you’ll be ok with side effects as your already getting interferons but I may be wrong!..worth a try though for less painful injections hope it works out if you change x
I’ve got into the hang of it to be honest Emma. I really don’t want to change though as I just worry a lit about side effects and I’ve got used to it now too. There are perks of once a week though. Sue, that’s what I thought on my belly as Trachy (Elmo) had also suggested that but this week I didn’t press hard. Maybe next tummy jab I will just rest it in the skin and see?! How are you doing with it Sue? Xxx
I’m doing ok re the side effects of the rebif. Just need 2 ibuprofen about 45 mins before to stave off the muscle aches and that
Sees me through.
Not doing so good with my ms though. No distinct relapses just a continual worsening in my walking.
2 lots of steroids in 3 months both iv and oral, with no benefit so far.
Not a happy bunny!
Oh no Sue I am so sorry to hear that. Have you contacted the nurses? I bet you aren’t happy. I don’t even need painkillers before I take the rebif hence why I’m also worried about changing xxxxx
Saw the consultant in Oct and am due to see him again in Jan to see what affect if any the steroids have had and discuss what next.
I’m worried the word progression might be used.
Aah hun I will keep everything crossed for you. It’s crud this disease. It really is! Wishing you lots of luck xxx